This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
I am 68 years now. I was undergoing a routine TURP procedure at 66 years , when my doctor noticed a mass that he sent to the lab. The lab results were that this mass was cancerous. This lead my urologist to do a biopsy and it turned out that my Gleason score was 9. I had cancer.
I proceed to do a cat scan and that showed the cancer had not spread to other parts. I underwent 25 external beam radiation treatments followed by seed implants in my prostate along with Casadex and a 2 year regime of Lupron shots every 3 months. I stopped taking the Casadex after about 11/2 year. I just had my last Lupron shot this morning.
My urologist says that I need to continue with my Lupron shots for 1 more year. I talked to my oncologist and he said that no studies have been done to prove that a 3 year treatment with Lupron results in a better outcome that with a 2 year. He showed me chart that the average cure rate was 85% for my Gleason score and he said there is a consensus among doctors that 3 year treatment results in a 5-7% better cure rate than a 2 year treatment but he cannot back this with up hard data as no studies have been done.
The Lupron shots cause hot flashes that are bearable. I am tired all the time and lately I’ve noticed that my speech is slurring and I have difficulty in getting my thoughts across. I have no problem writing my thoughts down ( I turn out excellent written reports) but have difficulty expressing myself. My internal medicine doctor says that is due to Lupron although I have asked my oncologist and my neurologist and they both say that there are no written studies that they are aware of that Lupron causes speech impairment.
I am concerned that taking Lupron shots for another year will lead to my speech impairment getting worse.
Can you help me out by answering the following questions:
• Has anyone experienced speech impairment after getting Lupron shots?
• Does anyone have experience with the efficacy of 3 year vs 2 year Lupron shots
I haven't heard of anyone in our support group (probably over 300 people in the last 10 years) mention speech impairment as a problem with the hormone treatment but every drug seems to have a strange side effect for someone.
Since you have disagreement with your doctors and you feel it is causing a problem then I would try discontinuing it if I was in your situation.
You did not give us your PSA history which would be helpful to anyone else that wants to reply.
I have only had my 1st 90 day Lupron shot and I am noticing the same thing but it does not happen very often. I also have tolerable hot flashes and feel spaced out while in some general conversations. I am 55 years old.
My PSA was between 2 and 3 for the last couple of years. It jumped to 5.4 in Dec 2014.After my first Lupron shot in July 2015 it dropped to undetectable and has been undetectable for the last 2 years ending in July 2017. I had my last Lupron shot in July 2017